# SDR 20000508SH007

- Difficulty date: April 17, 2000
- Submitted: May 8, 2000
- Operation: General aviation
- Aircraft: N869CP
- Make and model: Cessna 172R
- Aircraft serial: 17280641
- System (JASC): 2300 · Communications System
- Part: Light
- Condition: Chafed
- Location: Wiring Bundle
- Part time: 953 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED THE RADIO LIGHTS WERE FLICKERING WHILE ENGINE WAS RUNNING.  UPON INSPECTION, WIRING BUNDLE THAT RUNS HORIZONTALLY ACROSS BOTTOM OF INSTRUMENT PANEL WAS FOUND CHAFING ON ''''RADIO INSTRUMENT LIGHT POTENTIOMETER'''' PN S2091-9 (REF:  R1002 I CESSNA WIRING DIAGRAM 33-10-01).  THE CHAFING HAD DAMAGED AND CREATED  BARE SPOTS ON THREE WIRES THAT WERE TRACED TO THE AVIONICS LIGHTING BUS'''' CREATING A SHORT AND CAUSING THE FLICKERING OF LIGHTS.  THE WIRES WERE REPAIRED AND WIRING BUNDLE WAS SECURED AND REPOSITIONED IN A WAY TO PREVENT FURTHER CHAFING ON POTENTIOMETER.  (X)
